It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board

  • been taking Retin-A (cream, 4months now), just given doxcycline, have questions

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 01-05-2004, 10:07 PM   #1
    orange
    Member
     
    orange's Avatar
     
    Join Date: Jun 2003
    Posts: 68
    orange HB User
    been taking Retin-A (cream, 4months now), just given doxcycline, have questions

    I've been on Retin-A cream (.05%) for 4 months now, started taking it back in the early month of September. It doesn't seeem to be doing much (not really sure), and i went back to the dermatologist after 3 months (for check up to see if its working/ not working) and my dermatoligist gave me doxycycline (antibiotic i believe) pill to take twice a day along with my Retin-A cream. Now i'm on Retin-A and just started taking doxycycline antibiotic pill (started taking the anti-biotic pill back in late december). AT first my dermatologist wanted me to take both the Retin-A cream and the antibiotic concurrently, but i asked if it was necessary and she just said it would help but not too much. So i declined and only took the Retin-A cream (at first) and i was also afraid of the horror stories of pills (for acne, so i decided on the cream only). For four motnhs, it didn't seem to do much, the Retin-A, but make me break out more, major skin peeling, and i seem to have scars or red blemishes on my cheeks. But now i'm on my 4th month and the major red blemishes aren't as bad (still there, but not as bad as the 2nd month of using the cream), so i assume does that mean its finally working? But when i went back in December (3months on Retin-a) my dermatologist told me to continue taking hte Retin-A and told me to take the anti-biotics she recommended back when i first was given the prescription for my Retin-a (so now i'm on Retin-A [4 months now] and Doxycycline [2 weeks]). So my question is will this ocmbo work? i'm afraid i might be wasting my time on this, although i should give the antibiotics (doxycycline a chance, 3 months). Your thoughts? My dermatologist believes that the REtin-A is working, it sjust that its taking longer and most of the effects/benefits so far are under my skin and the antibiotics will help clear the top of my skin and help give time for the Retin-A to show its effects on the top of my skin (not sure if thats exactly what she meant or said).

    Last edited by orange; 01-05-2004 at 10:09 PM.

     
    Sponsors Lightbulb
       
    Old 01-05-2004, 10:13 PM   #2
    lazloe
    Junior Member
     
    lazloe's Avatar
     
    Join Date: Dec 2003
    Posts: 13
    lazloe HB User
    Re: been taking Retin-A (cream, 4months now), just given doxcycline, have questions

    My dermatologist has been pressuring me to start using an antibiotic for my skin ever since I started to go see her.

    How has your antibiotic use ben? is REtin-A an antibiotic? I'm really skeptical about taking antibiotics for pimples.

     
    Old 01-05-2004, 11:34 PM   #3
    orange
    Member
     
    orange's Avatar
     
    Join Date: Jun 2003
    Posts: 68
    orange HB User
    Re: been taking Retin-A (cream, 4months now), just given doxcycline, have questions

    Quote:
    Originally Posted by lazloe
    My dermatologist has been pressuring me to start using an antibiotic for my skin ever since I started to go see her.

    How has your antibiotic use ben? is REtin-A an antibiotic? I'm really skeptical about taking antibiotics for pimples.
    Well the retin-A one i'm taking is a cream. I've been on it four months, and it mighjt just maybe starting to work. I'll have to give it time, but in the mean time i was also given Doxycycline (antibiotic) which i've been on for almost 2 weeks ago. So i'm on Retin-a (4months now) and Doxycycline (2 weeks), hopefully taking these two concurrently will improve my situation as my dermatologist suggested.

     
    Old 01-06-2004, 07:31 AM   #4
    Vortex773310
    Veteran
    (male)
     
    Vortex773310's Avatar
     
    Join Date: Dec 2003
    Location: Manchester, England.
    Posts: 328
    Vortex773310 HB User
    Re: been taking Retin-A (cream, 4months now), just given doxcycline, have questions

    i dont like Retina i found it messed my skin up within weeks..i didnt overuse it, it was my skin type..just too sensitive..i was on tetrocycline at the same time(oral antibiotics), this prevented breakouts with me no matter what i ate..but meh, i prefer to use over the counter stuff..its weaker yeah, but doesnt wreck my skin.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    difference between retin-a and micro? unruhe Acne 3 12-12-2005 03:27 PM
    Retin-A micro oddity revived Acne 2 08-04-2005 09:45 AM
    Retin-A micro? health15 Acne 9 07-14-2005 12:33 PM
    retin a vs. retin a micro stardusted Acne 4 09-26-2004 10:55 PM
    Retin-a makes u oily-er and red? Confused_guy Acne 12 08-18-2004 05:08 PM
    Retin A Micro kaylasmith Acne 9 04-24-2004 11:48 AM
    Retin-A Micro vs. Retin-A az03 Acne 0 09-09-2003 07:32 AM
    RETIN-A advice Aaron43 Acne 1 05-21-2003 08:13 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 07:08 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!